Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 27, 2011, 11:50 PM EDT for Pocahontas County, West Virginia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 11:50 PM EDT (03:50 UTC)
- Expired
- Apr 28, 2011, 12:45 AM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:40 AM EDT | TSTM WND DMG | 6 S Cass Scenic Railroa, WV | SEVERAL SMALL TREES DOWN IN SENECA STATE FOREST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:44 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
610
WUUS51 KRLX 280350
SVRRLX
WVC075-280445-
/O.NEW.KRLX.SV.W.0115.110428T0350Z-110428T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...MARLINTON...CASS SCENIC RAILROAD
STATE PARK...
* UNTIL 1245 AM EDT
* AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 42 MILES SOUTHWEST OF
MARLINTON...OR 12 MILES NORTHEAST OF SANDSTONE...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNOWSHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3831 7980 3827 7978 3818 7991 3813 7993
3810 7992 3806 7996 3803 8021 3804 8027
3811 8037 3826 8036 3846 8007 3846 8003
3847 8000 3836 7973
TIME...MOT...LOC 0349Z 225DEG 46KT 3795 8068
$$
082 follow-up statements
255
WWUS51 KRLX 280415
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EDT THU APR 28 2011
WVC075-280445-
/O.CON.KRLX.SV.W.0115.000000T0000Z-110428T0445Z/
POCAHONTAS WV-
1215 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHERN POCAHONTAS COUNTY...
AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES WEST OF CRANBERRY MOUNTAIN NATURE CENTER...OR 8
MILES SOUTHEAST OF RICHWOOD...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBORO...BUCKEYE...MARLINTON...MINNEHAHA SPRINGS...EDRAY...
FROST...SNOWSHOE...DUNMORE AND CASS SCENIC RAILROAD STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3831 7980 3827 7978 3818 7991 3813 7993
3810 7992 3806 7996 3803 8021 3804 8027
3811 8037 3826 8036 3846 8007 3846 8003
3847 8000 3836 7973
TIME...MOT...LOC 0415Z 225DEG 46KT 3819 8038
$$
30493
WWUS51 KRLX 280432
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 AM EDT THU APR 28 2011
WVC075-280445-
/O.CON.KRLX.SV.W.0115.000000T0000Z-110428T0445Z/
POCAHONTAS WV-
1232 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL POCAHONTAS COUNTY...
AT 1229 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES WEST OF EDRAY...OR 10 MILES NORTHWEST
OF MARLINTON...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROST...SNOWSHOE...DUNMORE AND CASS SCENIC RAILROAD STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3831 7980 3827 7978 3818 7991 3813 7993
3810 7992 3806 7996 3805 8011 3803 8021
3814 8026 3834 8025 3846 8007 3847 8000
3836 7973
TIME...MOT...LOC 0432Z 225DEG 46KT 3834 8018
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:25 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 27, 10:25 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT WED APR 27 2011
.SYNOPSIS...
STRONG COLD FRONT PASSES BETWEEN MIDNIGHT AND DAWN THURSDAY.
COOLER/DRIER AIR ARRIVES ON THURSDAY. WELCOME HIGH PRESSURE
FRIDAY TO START THE WEEKEND DRY. DRIER PATTERN NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
ACCORDING TO SPC MESOANALYSIS...0-1 KM SRH VALUES NEAR 700 M2S2
IN THE COAL FIELDS OF WEST VIRGINIA. STILL DEALING WITH THE RAIN
SHIELD...BUT WITH DYNAMICS AS STRONG AS THEY ARE...EXPECT
CONVECTION TO WRITE ITS OWN TICKET. EXPANDED THE FLASH FLOOD WATCH
TO INCLUDE THE REST OF THE MOUNTAIN COUNTIES...AND THE TORNADO
WATCH ALSO COVERS THE ENTIRE CWA FOR THE NEXT FEW HOURS.
ON TOP OF ALL OF THIS...HAVE CONCERNS FOR SYNOPTIC SCALE WINDS
WITH THE LOW PRESSURE SYSTEM AS IT MOVES THROUGH OHIO...WITH THE
TRAILING COLD FRONT. NAM SHOWING PRESSURE RISES OF 5MB OR MORE IN
3 HOURS OVER SOUTHEAST OHIO AS THE LOW PRESSURE CENTER DEEPENS.
WILL BE ASSESSING THIS OVER THE NEXT COUPLE OF HOURS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT SURE HOW MUCH CONFIDENCE TO ATTACH TO NAM12 SUGGESTION OF
ANOTHER LINE OF SHOWERS DEVELOPING JUST UPSTREAM OF THE PERIOD RIGHT
AT THE START OF THE PERIOD...AND THEN TRAVERSING THE AREA OVERNIGHT
THU NT. THIS IS ASSOCIATED WITH TRAILING UPPER LEVEL S/W TROF AXIS
WITHIN THE LONG WAVE TROUGH THAT SHIFTS FROM THE MIDDLE OF THE
COUNTRY TO THE E COAST THROUGH FRI. IT ACTUALLY BECOMES NEARLY
UNSTABLE IN A NARROW AXIS JUST AHEAD OF THIS UPPER LEVEL FEATURE IN
RESPONSE TO THE COOLING ALOFT.
ONCE THAT LAST FEATURE MOVES THROUGH...THE WEATHER BREAKS FOR A
WELCOME REPRIEVE COURTESY OF HIGH PRESSURE CROSSING LATE FRI AND FRI
NT. ADDED SOME CLOUD FOR THE MOUNTAINS FRI FOR CU IN THE MOIST
CYCLONIC FLOW AROUND THE BACKSIDE OF THE EXITING SFC LOW PRESSURE
SYSTEM.
AFTER A NICE START TO THE WEEKEND IN LIGHT S FLOW ON THE BACKSIDE OF
THE SLOWLY EXITING HIGH...THE NEXT SYSTEM APPROACHES SAT NT IN THE
FORM OF WARM ADVECTION. SLOWED THE ONSET OF SHOWERS AND
THUNDERSTORMS WITH THIS...THE LATTER MAY HOLD OFF UNTIL SUN.
THE AIR MASS ASSOCIATED WITH THE HIGH WILL BE DRIER AND COOLER...AND
LIKED THE LOWER MAV AS OPPOSED TO THE MET FOR HIGHS FRI...WHICH WAS
ALSO MADE FOR GOOD CONTINUITY. LOWER 80S OFF THE MEX SEEMED HIGH
SAT GIVEN JUST 9 OR 10C AT H85. MADE MINOR CHANGES ONLY TO LOWS THU
NT AND FRI NT...BUT LOWERED SAT NT A BIT WITH SLOWER ONSET OF NEXT
SYSTEM. CONSENSUS MOS WITH EXTRA WEIGHT FOR MAV SEEMED TO DO THE
TRICK IN MOST CASES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. REGION WILL BEGIN THE
PERIOD IN THE WARM SECTOR. A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN BY WEDNESDAY. AN UPPER LEVEL
SYSTEM SHOULD RESULT IN THE PRECIPITATION HANGING ON BEHIND THE
FRONT THROUGH TUESDAY.
ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY INTO WEDNESDAY.
WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST
WAS CHANGED TO REFLECT THIS TREND.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
STRONG LOW LEVEL FLOW REMAINS IN PLACE WITH A POWERFUL LOW
PRESSURE SYSTEM OFF TO THE WEST. THIS FLOW WILL LIKELY INCREASE
INTO THE LATE EVENING AND OVERNIGHT HOURS. EXPECTING A COLD FRONT
PASSAGE OVERNIGHT.
STRATIFORM RAIN SHIELD PUSHING THROUGH THE AREA WILL BRING MVFR
CEILINGS AT TIMES. OTHERWISE...WITH CONVECTION...OBSERVATIONS ARE
LIKELY TO BOUNCE WITH IFR POSSIBLE AT TIMES...ESPECIALLY IN
THUNDERSTORMS. WIND GUSTS ARE EXPECTED WITH STORMS AS
WELL...POSSIBLY PUSHING SEVERE LIMITS.
TORNADO WATCH IN PLACE INTO THE EARLY OVERNIGHT PERIOD...SO WILL
BE WATCHING CONVECTION CLOSELY TONIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: EXACT TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS 00Z TO 06Z CONTINUE TO DEPEND ON EVOLUTION OF
THUNDERSTORM COMPLEXES TO OUR SOUTH AND WEST. SO TIMING THE
HEAVIEST SHOWERS STILL REMAINS QUESTIONABLE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 04/28/11
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY M M M M M M M H M M M M
HTS CONSISTENCY M M M L M M H L M M M M
BKW CONSISTENCY H H L M H H H M M M M M
EKN CONSISTENCY M M M H H H H H M M M M
PKB CONSISTENCY L L L M M M H M M M M M
CKB CONSISTENCY H H M M M M M M M M M H
AFTER 00Z FRIDAY...
IFR POSSIBLE IN MOUNTAIN SHOWERS THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR WVZ005>007.
FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR WVZ008>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/JSH/TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...26Hazardous weather outlook, Apr 27, 9:46 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 946 PM EDT WED APR 27 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-290200- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON- 946 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ008>011-013>020-024>040-046-047-290200- DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 946 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 27, 11:22 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1122 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL GHENT 37.62N 81.11W
04/27/2011 M1.25 INCH RALEIGH WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1100556
TAXLocal storm report, Apr 27, 11:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1134 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL COOL RIDGE 37.65N 81.12W
04/27/2011 U1.00 INCH RALEIGH WV PUBLIC
&&
NNNNLocal storm report, Apr 27, 11:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1139 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1129 PM HEAVY RAIN OCEANA 37.73N 81.55W
04/27/2011 WYOMING WV PUBLIC
STREAMS BANKFULL.
&&
NNNNLocal storm report, Apr 27, 11:45 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1145 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
944 PM HAIL OCEANA 37.73N 81.55W
04/27/2011 U1.00 INCH WYOMING WV PUBLIC
&&
NNNNLocal storm report, Apr 27, 11:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1147 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM FUNNEL CLOUD MOUNT HOPE 37.91N 81.18W
04/27/2011 RALEIGH WV PUBLIC
&&
NNNNLocal storm report, Apr 27, 11:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1149 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG BABCOCK STATE PARK 37.99N 80.97W
04/27/2011 FAYETTE WV 911 CALL CENTER
TREES DOWN ON RTE 41
&&
EVENT NUMBER RLX1100557
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:23 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 52 min |
| Apr 27, 9:30 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh, Wyoming | 60 min |
| Apr 27, 9:39 PM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Logan and 6 more | 111 min |
| Apr 27, 9:53 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Fayette, Kanawha, Nicholas | 37 min |
| Apr 27, 10:23 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 37 min |
| Apr 27, 10:28 PM EDT | Tornado Warning | RLX | McDowell, Raleigh, Wyoming | 32 min |
| Apr 27, 10:34 PM EDT | Tornado Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 41 min |
| Apr 27, 10:56 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, McDowell, Raleigh, Wyoming | 49 min |
| Apr 27, 11:15 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Pocahontas, Randolph, Webster | 60 min |
| Apr 28, 12:14 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Fayette, Kanawha, Lincoln, Logan and 7 more | 3 hr |
| Apr 28, 12:32 AM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 43 min |
| Apr 28, 12:39 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Clay, Fayette, Lewis, Nicholas and 6 more | 3 hr |
| Apr 28, 3:03 AM EDT | Special Weather Statement | RLX | Barbour, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| Apr 28, 5:59 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Lewis, Nicholas, Pocahontas, Randolph and 3 more | 106 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.